Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 2, 2007, 2:49 PM EDT for Greenbrier County, West Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 2:49 PM EDT (18:49 UTC)
- Expired
- May 2, 2007, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 021850
SVRRNK
WVC025-021945-
/O.NEW.KRNK.SV.W.0020.070502T1849Z-070502T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 345 PM EDT
* AT 246 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL...NEAR RAINELLE. DAMAGING WINDS ARE ALSO
POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED NEAR ANJEAN...OR
ABOUT 8 MILES NORTHEAST OF RUPERT...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...
TROUT...
RENICK...
FALLING SPRING...
RORER...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3809 8066 3795 8076 3784 8070 3778 8051
3788 8018 3797 8011 3814 8038
$$
SK2 follow-up statements
000
WWUS51 KRNK 021915
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT WED MAY 2 2007
WVC025-021945-
/O.CON.KRNK.SV.W.0020.000000T0000Z-070502T1945Z/
GREENBRIER WV-
315 PM EDT WED MAY 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL GREENBRIER COUNTY...
AT 312 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STORMS NEAR
WILLIAMSBURG...OR ABOUT NEAR RENICK...MOVING EAST AT 25 MPH.
EARLIER...THE PUBLIC HAD REPORTED PENNY SIZE HAIL AND ONE
UNCONFIRMED REPORT OF QUARTER SIZE HAIL. AT THIS TIME HOWEVER...THE
MOST LIKELY SEVERE THREAT IS FROM STRONG WINDS. HEAVY RAINFALL RATES
MAY ALSO RESULT IN MINOR FLOODING IN LOW LYING TYPICALLY FLOOD PRONE
AREAS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEWISBURG...MAXWELTON...FALLING SPRING...FRANKFORD...LEWISBURG
AIRPORT...BEARTOWN STATE PARK...RORER...ALVON AND NEOLA.
IN ADDITION TO DAMAGING WINDS AND HEAVY RAINFALL...CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3809 8066 3795 8076 3784 8070 3778 8051
3788 8018 3797 8011 3814 8038
$$
SK000
WWUS51 KRNK 021930
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT WED MAY 2 2007
WVC025-021939-
/O.CAN.KRNK.SV.W.0020.000000T0000Z-070502T1945Z/
GREENBRIER WV-
329 PM EDT WED MAY 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREENBRIER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST OF
THE COUNTY. OTHER THUNDERSTORMS ACROSS THE EXTREME NORTHERN PART OF
GREENBRIER COUNTY MAY STILL PRODUCE SOME STRONG WIND
GUSTS...MODERATE TO HEAVY RAINFALL...AND OCCASIONAL LIGHTNING
THROUGH ABOUT 400 PM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3809 8066 3795 8076 3784 8070 3778 8051
3788 8018 3797 8011 3814 8038
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:46 AM EDT, 8 hours 3 minutes earlier.
Area forecast discussion, May 2, 6:46 AM EDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 646 AM EDT WED MAY 2 2007 .SYNOPSIS... A LARGE AREA OF HIGH PRESSURE COVERED THE SOUTHEAST U.S. THIS MORNING. MEANWHILE LOW PRESSURE WAS MOVING EAST ACROSS THE MID- ATLANTIC REGION. THE COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE SOUTH TO THE VA/NC BORDER BY WEDNESDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT CURRENTLY SPANNING THE OHIO VALLEY AND MID-ATLANTIC FROM WEST TO EAST EARLY THIS MORNING WILL ADVANCE SOUTHWARD TODAY AS LOW PRESSURE NEAR THE DISTRICT OF COLUMBIA MOVES OFF THE COAST. THE FRONT WILL LAG LONG ENUF TO ALLOW SUN TO MAKE IT ANOTHER VERY WARM DAY OVER MUCH OF THE CWA...WITH A RECORD HIGH POSSIBLE AT BLF. THE FRONT WILL TRIGGER SCTD SHOWERS AND TSTMS ACROSS THE FCST AREA THIS AFTERNOON AS IT SINKS SOUTH INTO THE UNSTABLE AIR OVER THE REGION. LACK OF STRONG SHEAR OVER THE AREA WILL MAKE STORMS MORE PULSE IN NATURE...HOWEVER ONE OR TWO COULD REACH SEVERE LIMITS FROM INSTABILITY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... RIDGE OF HIGH PRESSURE BUILDING SOUTH INTO THE GREAT LAKES REGION FROM CANADA...IN RESPONSE TO UPPER RIDGE BUILDING ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST...WILL BE PUSHING COOLER AIR INTO THE MID-ATLANTIC BEHIND THE FRONT AS IT VERY SLOWLY SLIDES SOUTH THROUGH THE CAROLINAS. MEANWHILE SHORTWAVE ENERGY COMING OUT OF AN UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY WILL BRING WAVES OF SHOWERS INTO THE REGION FROM THE OHIO VALLEY. ITS LOOKING MORE LIKELY THAT THIS RAIN FALLING INTO THE COOL/DRY AIR BEHIND THE COLD FRONT WILL LOCK THE AREA INTO A SIGNIFICANT DAMMING EVENT INTO FRIDAY WITH PERIODS OF BENEFICIAL RAINFALL AND MUCH COOLER TEMPERATURES THAN WHAT WE HAVE SEEN SINCE SUNDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE PATTERN BECOMES MUCH MORE AMPLIFIED HEADING INTO THE WEEKEND...WITH THE UPPER RIDGE TO THE WEST BUILDING NORTHWARD INTO CANADA. THE EAST COAST TROUGH DEEPENS...AND THIS BUILDS HIGH PRESSURE STRONGER OVER OUR AREA AND SHOULD SUPPRESS ANY SHOWER OR THUNDERSTORM DEVELOPMENT- EXCEPT POSSIBLY THE WESTERN SLOPE AREAS OF THE MTNS. TEMPERATURES SHOULD BE WARMING INTO THE WEEKEND AS WELL. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS EXPECTED TO PREVAIL AT BLF/LWB THROUGH 00Z...AND AT ROA/LYH/DAN THROUGH 06Z THURSDAY. COOL FRONT WILL SAG SOUTH THROUGH THE FORECAST AREA THIS AFTERNOON...REACHING THE NORTH CAROLINA STATE LINE THIS EVENING. WEST-NORTHWESTERLY WINDS ALOFT WILL ONCE AGAIN MIX DOWN TO THE SURFACE DUE TO STRONG DAYTIME HEATING. RESULTING DRY LOWER ATMOSPHERIC PROFILE AND LACK OF SIGNIFICANT DYNAMIC FORCING SHOULD KEEP PRECIPITATION IN THE VICINITY OF THE FRONT SCATTERED IN NATURE. HOWEVER BEST CHANCES OF RAIN WILL BE IN THE BLF AND LWB VICINITIES. EXPECT TO SEE GRADUAL LOWERING OF VISIBILITY AND CEILING DOWN THROUGH MVFR IN ALL AREAS...AND POSSIBLY DOWN TO IFR CONDITIONS AT TIMES...ESPECIALLY NEAR RIDGE TOPS...BEGINNING IN 06-12Z TIMEFRAME ON THURSDAY AND POSSIBLY PERSISTING UNTIL MID SATURDAY MORNING. SURFACE HIGH PRESSURE IS THEN EXPECTED TO BUILD SUFFICIENTLY SOUTH BY 18Z SATURDAY FOR IMPROVEMENT BACK TO VFR IN MOST AREAS IN 15-18Z TIMEFRAME AS DEEPER DRIER AIR ADVECTS INTO THE REGION. ONE EXCEPTION MAY BE ACROSS THE MOUNTAINS OF SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA...FROM BLUEFIELD AND POINTS SOUTH...WHERE RETURN TO VFR CONDITIONS MAY BE DELAYED UNTIL 18-21Z TIMEFRAME. ONCE DRY AIR FINALLY ARRIVES...MAINLY VFR CONDITIONS ARE EXPECTED FOR THE REST OF THE WEEKEND WITH THE EXCEPTION OF SOME LATE NIGHT-EARLY MORNING FOG ON SUNDAY IN SOME OF THE VALLEYS WEST OF THE BLUE RIDGE AND IN SHELTERED LOW LYING AREAS ACROSS THE PIEDMONT. && .FIRE WEATHER... HIGH PRESSURE OVER JAMES BAY CANADA WILL MOVE SLOWLY SOUTH INTO THE MID ATLANTIC REGION BY EARLY NEXT WEEK. THIS SYSTEM WILL PUSH A COOL FRONT SOUTH THROUGH THE MID ATLANTIC STATES TODAY INTO TONIGHT...WITH THE FRONT REMAINING JUST SOUTH OF THE AREA THURSDAY INTO FRIDAY. AN ELEVATED FIRE WEATHER CONCERN WILL CONTINUE ACROSS SOUTH SIDE VIRGINIA INTO THE PIEDMONT AND FOOTHILLS OF NORTH CAROLINA UNTIL THE FRONTAL PASSAGE LATE THIS AFTERNOON OR THIS EVENING. HUMIDITY MINIMA WILL ONCE AGAIN BE IN THE 25 TO 30 PERCENT RANGE WITH VERY DRY AND WARM FUELS. HOWEVER...WINDS WILL BE RELATIVELY LIGHT... EXCEPT MORE ERRATIC IN THE VICINITY OF THE FRONT AND AROUND WIDELY SCATTERED THUNDERSTORMS. INCREASING UPSLOPE WINDS FOLLOWING THE PASSAGE OF THE FRONT...AND A SERIES OF WEAK WEATHER DISTURBANCES MOVING EAST THROUGH THE AREA... WILL RESULT IN A SIGNIFICANT IMPROVEMENT IN FIRE WEATHER CONDITIONS ACROSS THE ENTIRE AREA TONIGHT THROUGH FRIDAY NIGHT WITH INCREASING CLOUDS...LOWER TEMPERATURES...HIGHER RELATIVE HUMIDITIES...AND AN INCREASED THREAT OF SHOWERS. HOWEVER...A WIDESPREAD AND PENETRATING RAIN IS NOT EXPECTED AT THIS TIME. DRYING CONDITIONS WILL INCREASE ONCE AGAIN OVER THE WEEKEND AS THE HIGH PRESSURE SYSTEM FINALLY SETTLES INTO THE MID ATLANTIC REGION. COOL TEMPERATURES AND MODERATE DEW POINTS WILL MAINTAIN A LOWER FIRE WEATHER THREAT. AFTER THE WEEKEND...CRITICAL FIRE CONCERNS MAY REDEVELOP. DRY WEATHER IS ANTICIPATED NEXT WEEK WITH MODERATING TEMPERATURES. && .CLIMATE... HERE ARE THE RECORD HIGHS SET ON MAY 1ST 2007... ROANOKE 92/2007...OLD RECORD 90/1957 BLACKSBURG 86/2007...OLD RECORD 84/1957 BLUEFIELD 86/2007...OLD RECORD 82/1962 POSSIBLE RECORDS FOR MAY 2ND... BLUEFIELD 79/1992 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JS NEAR TERM...JS SHORT TERM...JS LONG TERM...DS/PM AVIATION...JS/WERT FIRE WEATHER... CLIMATE...
Hazardous weather outlook, May 2, 4:14 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 414 AM EDT WED MAY 2 2007 NCZ001-002-018-VAZ007-009>020-022>024-033>035-045>047-059-WVZ042>045- 030815- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 414 AM EDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-043-044-058-030815- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX- 414 AM EDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE WILL ONCE AGAIN BE AN ENHANCED FIRE DANGER THREAT THIS AFTERNOON INTO EARLY THIS EVENING OVER SOUTH CENTRAL VIRGINIA... THE FOOTHILLS OF SOUTHWESTERN VIRGINIA...AND THE PIEDMONT AND FOOTHILLS OF NORTH CENTRAL INTO NORTHWESTERN NORTH CAROLINA. ALTHOUGH WEST TO NORTHWESTERLY SURFACE WINDS WILL BE LESS THAN 10 MPH IN MOST LOCATIONS...VERY WARM TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 25 TO 30 PERCENT AND VERY DRY FUELS TO ENHANCE THE FIRE DANGER THREAT. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WWW.ERH.NOAA.GOV/RNK OR AT HTTP://WEATHER.GOV/BLACKSBURG. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 2:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 241 PM EDT WED MAY 2 2007 WVZ045-022015- GREENBRIER WV- 244 PM EDT WED MAY 2 2007 AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS A FEW MILES NORTH OF RUPERT...MOVING EAST AT 20 MPH. THESE STORMS WILL PRODUCE VERY FREQUENT LIGHTNING AND HEAVY DOWNPOURS...POSSIBLY RESULTING IN MINOR FLOODING OF POOR DRAINAGE AREAS AND ON STREETS AND PARKING LOTS. IN ADDITION...THESE STORMS MAY ALSO CONTAIN SMALL HAIL AND WIND GUSTS TO 50 MPH. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. SK
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.